Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 144, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 9, 2010, 9:02 AM CDT for 7 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2010, 9:02 AM CDT (14:02 UTC)
- Expired
- Sep 9, 2010, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Douglas County, MO, Greene County, MO, Ozark County, MO, Stone County, MO, Taney County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 6:39 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 9, 6:39 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 AM CDT THU SEP 9 2010
...UPDATE TO AVIATION...
.UPDATE...
/ISSUED 555 AM CDT THU SEP 9 2010/
HEAVIEST RAIN HAS BEEN TIED TO DEEPER CONVECTION FROM NORTHWEST
ARKANSAS INTO EAST CNTRL OK ESPECIALLY WHERE TRAINING HAS OCCURRED
WITH THE LOW LEVEL SOUTHERLY JET FEEDING INTO THE CONVECTION. THE
DEEPER CONVECTION HAS ALSO LIKELY ROBBED NORTHWARD MOISTURE
TRANSPORT SOMEWHAT. STILL SEEING STORM TOTAL PRECIP AMTS FROM
GAGES IN FAR SW MO AND SOUTHEAST KS OF 1.00 TO 1.50 INCHES...BUT
THIS HEAVIER PRECIP TAPERS OFF FAIRLY RAPIDLY TO THE NORTH AND
EAST. SIX HOURLY RATES HAVE BEEN CLOSE TO 1.00 INCH IN SOUTHERN
BARRY AND MCDONALD COUNTIES.
STILL EXPECTED A BROAD AREA OF MODERATE TO HEAVY RAIN TO AFFECT
SOUTHERN MO TODAY...PARTICULARLY SOUTH CENTRAL MO ON THE EAST AND
ESE SIDE OF THE UPPER SHORTWAVE WHERE DIFFLUENCE IS MAXIMIZED.
CONSIDERED TRIMMING THE WATCH COUNTIES OVER THE NORTHERN
CWFA...BUT WILL LET IT RIDE EVEN THROUGH THE THREAT HAS GREATLY
DIMINISHED FOR FLOODING OVER CNTRL MO. DSA
&&
.DISCUSSION...
/ISSUED 1241 AM CDT THU SEP 9 2010/
OBVIOUS CONCERNS ARE IN THE NEAR TERM INVOLVE PRECIP AMOUNTS WITH
THE REMAINS OF HERMINE MOVING THROUGH THE REGION.
MESONET DATA FROM OK WOULD PUT SFC LOW PRESSURE JUST N-NE OF
ANADARKO OK AT 0530Z. THIS IS SLIGHTLY FAR NORTH THAN WHERE THE
NAM PLACE THE LOW...THE GFS (00Z) AND ECMWF (12Z) HAVE A
REASONABLE HANDLE ON SFC WIND FIELDS...BUT THE GFS IS HAVING A
TOUGH TIME RESOLVING PRECIP AMOUNTS AND PLACEMENT SO FAR AND
PROBABLY FAVOR THE ECMWF WHICH DEPICTS HEAVIER QPF OVER EAST CNTRL
OK MOVING INTO NW AR/SW MO OVER THE NEXT FEW HOURS. PRECIP SHOULD
EXPAND AND INTENSIFY NORTHEAST IN RESPONSE TO LIFT WITH INCREASING
LOW LEVEL SSE FLOW/JET LIFTING UP AND OVER A WNW-ESE SFC BOUNDARY
OVER OK/CNTRL AR. THIS BOUNDARY IS PROGGED TO LIFT SLOWLY
NORTHEAST WITH TIME ON THU. THE HEAVIEST RAIN AXIS DEPICTED IN OUR
GOING FORECAST MAY BE A BIT TOO FAR NORTH BASED ON REGIONAL
RADAR/METSAT TRENDS...AND BELIEVE AN AREA FROM ANDERSON/CASSVILLE
NORTHEAST TO SALEM MAY SEE THE HEAVIEST PRECIP. WILL WAIT FOR THE
06Z HPC GUIDANCE BEFORE ANY ADJUSTMENTS. STILL BELIEVE OUR AMOUNTS
ARE IN THE BALL PARK GIVEN THE RELATIVELY FAST FORWARD PROGRESSION
OF THIS SYSTEM. OBVIOUSLY...EFFICIENT RAIN PROCESSES WILL BE
PRESENT...THE KOUN 00Z SOUNDING HAD PRECIPITABLE WATER (PWAT) OF
2.38 INCHES.
WILL BE UPDATING THE WATCH TO INCLUDE OZARK...HOWELL...OREGON
GIVEN WHAT SEEMS TO BE A MORE SOUTHERLY TRACK OF THE HEAVIER
PRECIP.
LOW LEVEL WIND FIELDS SHOWING STRONG SPEED AND AND VEERING WITH
HEIGHT EARLY TODAY...BUT ATTM DO NOT THINK WE WILL UPDRAFT STRENGTH TO
SEE ROTATING UPDRAFTS/SUPERCELLS.
AS FOR THE REST OF THE FORECAST SHOULD SEE A RELATIVELY NIGHT
AFTER MIDNIGHT (THU NIGHT) INTO FRI. A SHORTWAVE MOVING INTO THE
PLAINS WILL SUPPORT A FROPA LATE FRI NIGHT AND SAT. COULD SEE A
FAIRLY ROBUST AREA OF CONVECTION DEVELOP LATE FRI AND FRI EVENING
OVER EASTERN KS WHERE MLCAPES ARE PROGGED TO INCREASE TO 2000-3000
J/KG WITH 30-35KT 0-6KM BULK SHEAR. SEE THIS AS MAINLY A WIND/HAIL
THREAT AS THE CONVECTION ORGANIZES FRI EVENING WITH THE MAIN
THREAT AREA OVER THE NORTHWEST HALF OF THE CWFA.
SOME LINGERING CONVECTION WILL BE LIKELY SATURDAY ESPECIALLY OVER
THE EASTERN/SOUTHERN CWFA. SFC HIGH PRESSURE BUILDS INTO THE AREA
FOR SUNDAY/MON. DSA
&&
.AVIATION...
FOR THE 12Z TAFS...THE REMNANTS OF HERMINE...NOW OVER NORTH
CENTRAL OKLAHOMA...WILL CONTINUE TO MOVE TO THE NORTHEAST AND
IMPACT THE OZARKS REGION. THIS WILL PROVIDE MVFR TO IFR CONDITIONS
AT AREA AERODROMES THROUGH MUCH OF THE FORECAST PERIOD. BANDS OF
HEAVY RAINFALL...EMBEDDED IN THE OVERALL LIGHT TO MODERATE
RAIN...WILL PRODUCE IFR VISIBILITIES AND CEILINGS THOUGH TIMING
THESE IN THE FORECAST WILL BE NEAR IMPOSSIBLE. HAVE ALSO INDICATED
WIND SHEAR FOR ALL THREE TERMINALS AS THE HERMINE MOVES ACROSS THE
REGION. WILL HANDLE SHORT TERM CHANGES WITH AMENDMENTS AS NEEDED.
HATCH
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ073-097-101.
&&Hazardous weather outlook, Sep 9, 3:43 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 343 AM CDT THU SEP 9 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 343 AM CDT THU SEP 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK IS SIGNIFICANT. WEATHER HAZARDS EXPECTED... THE FLOODING RISK IS SIGNIFICANT. THE LIGHTNING RISK IS LIMITED. THE NON THUNDERSTORM WIND RISK IS LIMITED. THE REMAINS OF TROPICAL STORM HERMINE WILL MOVE NORTHEAST THROUGH THE REGION TODAY. BASED ON PRESENT TRENDS...THE HEAVIEST RAIN IS EXPECTED TO FALL OVER SOUTHERN MISSOURI IN COUNTIES ALONG AND SOUTH OF INTERSTATE 44...WHERE 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE. LOCALIZED HIGHER AMOUNTS CAN BE EXPECTED...ESPECIALLY NEAR THE ARKANSAS STATE LINE. WHERE MODERATE TO HEAVY RAINFALL OCCURS FOR SEVERAL HOURS...FLOODING WILL BE LIKELY. THE RAIN IS EXPECTED TO TAPER OFF FROM WEST TO EAST THIS AFTERNOON AND THIS EVENING. WIND GUSTS OF 30 MPH WILL BE POSSIBLE OVER FAR SOUTHWEST MISSOURI..MAINLY THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL PRODUCE ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY NIGHT INTO EARLY SATURDAY. SEVERE STORMS WILL BE POSSIBLE... MAINLY OVER SOUTHEAST KANSAS INTO PARTS OF WEST CENTRAL AND SOUTHWEST MISSOURI FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THUNDERSTORM RISKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. EMERGENCY MANAGERS AND DISPATCHERS ARE URGED TO MONITOR RADAR TRENDS. REPORT ANY SIGNIFICANT FLOODING TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:28 PM CDT | River Flood Watch | SGF | Vernon | 25 hr |
| Sep 8, 8:28 PM CDT | River Flood Watch | SGF | Vernon | 25 hr |
| Sep 8, 8:28 PM CDT | River Flood Watch | SGF | Cedar | 25 hr |
| Sep 9, 6:16 AM CDT | Areal Flood Advisory | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 6 hr |
| Sep 9, 7:34 AM CDT | Areal Flood Advisory | SGF | Christian, Stone, Taney | 95 min |
| Sep 9, 8:59 AM CDT | River Flood Warning | SGF | Stone | 21 hr |
| Sep 9, 11:20 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Hickory, Laclede, Polk and 1 more | 4 hr |
| Sep 9, 2:56 PM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Greene, Webster | 7 hr |
| Sep 8, 8:28 PM CDT | River Flood Watch | SGF | Bourbon | 25 hr |
| Sep 8, 8:28 PM CDT | River Flood Watch | SGF | Bourbon | 25 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.